Horse Veterinary Questions? Ask an Equine Vet.
Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.
These floppy ears could be caused by either an allergic reaction or an infection or from the head shaking from the ticks. If it feels like there is fluid in the ears, then this is usually due to head shaking and giving Digger Banamine or Butazolidin daily to help reduce teh pain so Diggers body can have time to reabsorb this fluid.
An allergic reaction will cause this to be itchy and if Digger is itchy, give him Benadryl at 0.5 mg per pound every 12 hrs and apply topicallly a steroid ointment such as Cortaid available at the pharmacy.
Infection can cause this and may turn into an abscess, It wil be prudent to give Digger Pencillin G at 1 cc per 20 pounds every 12 hrs for 1 week.
If this does not rseolve, have your vet examine this to be sure we have not missed something.Does that make sense to you?
Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.Sincerely, ***** *****